Alert archive / Washington / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 28, 2010, 7:39 PM PDT for Chelan County, Washington. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2010, 7:39 PM PDT (02:39 UTC)
- Expired
- Jul 28, 2010, 9:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Chelan County, WA
The radar
The Seattle radar (KATX), 160 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 9:05 PM PDT | HEAVY RAIN 0.93 | 5 Se Plain, WA | DRY CREEK RAWS MEASURED 0.93 INCHES FROM 705 TO 905 PM. 0.69 INCHES FELL FROM 705 TO 805 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468 WGUS56 KOTX 290239 FFWOTX WAC007-290445- /O.NEW.KOTX.FF.W.0002.100729T0239Z-100729T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE WA 739 PM PDT WED JUL 28 2010 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL CHELAN COUNTY IN NORTH CENTRAL WASHINGTON... * UNTIL 945 PM PDT * AT 734 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDENVOIR PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 4786 12059 4785 12020 4769 12021 4768 12061 $$ JW
2 follow-up statements
151 WGUS76 KOTX 290325 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 825 PM PDT WED JUL 28 2010 WAC007-290445- /O.CON.KOTX.FF.W.0002.000000T0000Z-100729T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN WA- 825 PM PDT WED JUL 28 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR CENTRAL CHELAN COUNTY... AT 819 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA. DOPPLER RADAR INDICATES THAT AS MUCH AS 1.5 TO 2 INCHES OF RAIN HAS FALLEN SINCE 630 PM IN THE WARNED AREA. A WEATHER STATION AT DRY CREEK MEASURED .69 INCHES OF RAIN BETWEEN 7 AND 8 PM. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CHELAN COUNTY...INCLUDING ARDENVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPOKANE. && LAT...LON 4786 12059 4785 12020 4769 12021 4768 12061 $$ JW
695 WGUS76 KOTX 290443 FFSOTX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 943 PM PDT WED JUL 28 2010 WAC007-290452- /O.EXP.KOTX.FF.W.0002.000000T0000Z-100729T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN WA- 943 PM PDT WED JUL 28 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM PDT FOR CENTRAL CHELAN COUNTY... THUNDERSTORMS HAVE WEAKENED OVER CENTRAL CHELAN COUNTY REDUCING THE THREAT FOR HEAVY RAINFALL AND FLASH FLOODING. LAT...LON 4786 12059 4785 12020 4769 12021 4768 12061 $$ SGB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 6:46 PM PDT, 53 minutes earlier.
Area forecast discussion, Jul 28, 6:46 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 646 PM PDT WED JUL 28 2010 .SYNOPSIS... A SERIES OF WEAK DISTURBANCES WILL MOVE NORTHEAST FROM OREGON INTO EASTERN WASHINGTON AND NORTH IDAHO THROUGH THE WEEK. THIS WILL RESULT IN OCCASIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY IN THE MOUNTAINS. && .DISCUSSION... THE FORECAST HAS BEEN UPDATED TO INCREASE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS IN THE WENATCHEE AREA. INCREASED LIFT NEAR THE CASCADES ALONG WITH UNCAPPED CAPES OF NEAR 1000 J/KG HAS LED TO AN EXPANSION OF SHOWERS AND THUNDERSTORMS IN AND AROUND WENATCHEE. ONE SPOTTER IN WENATCHEE MEASURED .85 INCHES OF RAIN IN 45 MINUTES WHERE A FLOOD ADVISORY IS IN EFFECT. ANOTHER CELL IN SE LINCOLN COUNTY PROMPTED A FLASH FLOOD WARNING THIS EVENING. WILL TAKE A CLOSER LOOK AT THE FORECAST FOR THE REMAINDER OF TONIGHT THIS EVENING. JW && .AVIATION... CLUSTERS OF THUNDERSTORMS OVER SOUTHEAST WASHINGTON HAVE PRODUCED A GUST FRONT THAT WILL LIKELY REACH THE SPOKANE/COEUR D'ALENE TERMINALS SHORTLY AFTER 00Z. LOOK FOR TEMPORARY GUSTY WINDS FROM THE SOUTH/SOUTHWEST. GUSTS AS HIGH AS 36KTS OCCURRED AT PULLMAN WITH THIS GUST FRONT. THE GUST FRONT WILL PROBABLY NOT BE AS STRONG IN THE SPOKANE AREA SINCE IT HAS BECOME SEPARATED FROM THE THUNDERSTORMS...BUT MAY STILL PRODUCE GUSTS TO 30KTS AND SOME LOCALIZED BLOWING DUST. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH 02Z-04Z...AND COULD CONTINUE A BIT LATER THAN THAT...BUT STRONG CONVECTION WILL BE LIMITED TO EARLY EVENING. /GKOCH && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 64 92 63 92 61 84 / 40 10 10 10 10 20 COEUR D'ALENE 57 89 56 90 57 85 / 40 10 10 10 10 20 PULLMAN 53 90 52 90 52 83 / 50 20 20 20 20 30 LEWISTON 63 97 65 97 64 91 / 50 20 20 20 20 30 COLVILLE 54 95 53 94 54 88 / 30 20 10 10 10 30 SANDPOINT 54 87 50 88 53 83 / 40 20 10 10 10 30 KELLOGG 57 88 56 88 58 83 / 40 20 20 20 20 30 MOSES LAKE 60 97 59 95 59 90 / 30 10 10 0 10 20 WENATCHEE 66 95 63 94 64 90 / 50 10 10 0 10 20 OMAK 59 96 56 95 59 91 / 20 10 10 0 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 28, 6:21 AM PDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 621 AM PDT WED JUL 28 2010 WAZ034-035-041>044-291330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 621 AM PDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ001>004-026-027-WAZ031>033-036>038-291330- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 621 AM PDT WED JUL 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST WELL INTO THE EVENING HOURS. THUNDERSTORMS WILL LIKELY CONTAIN BRIEF HEAVY DOWNPOURS WHICH MAY PROMOTE LOCAL FLOODING IN LOW SPOTS AND URBAN TERRAIN. OVER SOUTHEAST WASHINGTON AND SHOSHONE COUNTY THUNDERSTORMS COULD APPROACH SEVERE WITH HEAVY DOWNPOURS...LARGE HAIL AND LOCALLY STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 28, 6:47 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
647 PM PDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 8 SE HARRINGTON 47.40N 118.13W
07/28/2010 LINCOLN WA LAW ENFORCEMENT
LINCLON COUNTY SHERIFF REPORTED ROAD WASHOUTS ALONG
HIGHWAY 23 BETWEEN HARRINGTON AND SPRAGUE.
0625 PM HEAVY RAIN SSW WENATCHEE 47.42N 120.33W
07/28/2010 M0.85 INCH CHELAN WA TRAINED SPOTTER
FELL IN 45 MINUTES
&&
JFOXLocal storm report, Jul 28, 7:26 PM PDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
726 PM PDT WED JUL 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD 1 W WENATCHEE 47.43N 120.35W
07/28/2010 CHELAN WA LAW ENFORCEMENT
CHELAN COUNTY SHERIFF OFFICE REPORTED ROAD WASHOUTS ALONG
NUMBER 1 AND NUMBER 2 CANYON ROADS. MANHOLE COVERS WERE
BLOWN OFF IN DOWNTOWN WENATCHEE WITH STANDING WATER ON
SOME ROADS.
&&
JFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:06 PM PDT | Areal Flood Advisory | OTX | Lincoln | 3 hr |
| Jul 28, 5:25 PM PDT | Flash Flood Warning | OTX | Lincoln | 110 min |
| Jul 28, 5:55 PM PDT | Areal Flood Advisory | OTX | Chelan | 3 hr |
Nearby
Flash Flood Warnings in Washington, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.